I am 31 years of age, residing in Japan with my wife, and have Chronic Prostatitis. SInce last year, I have had prostate massages and IV antibiotic feeds (Maxipime),
with the peak WBC count at 4-5 (still low, said my former urologist) at March 1997. Since then, my WBC count has been consistently between 0-1 to 2-3, though last
week it went up to 3-4 (but my new urologist said this is within normal range).
I always have had a nervous bladder/urethra, with drops of urine passing through urethra after peeing, and esp. after drinking lots of water.
The past few months, I have had this occasional sharp ticklish discomfort (on left side of urethra?), lasting for a few seconds, but with the after-effects lasting longer. This
usually makes want to "milk" the penis. At times it feels like a strand of pubic hair is lodged inside, or like a reaction to some irritant. This discomfot occurs at times after
drinking much water and peeing a lot (strain on urethra?), after an ejaculation (irritant), and sometimes just out of the blue.
It happens once every few weeks or even months at times, though my mind/uerthra seems to be expecting it at any moment...
Other than that, I have no other problems except for an occasional mild urethral burning like sensation which usually disappears after a few
weeks, esp. when I relax. My uro doesn't think this is caused by an infection, as my WBC counts in urine tests are always very low.
(oh, I did have a bloody ejaculation about 8 years ago, which cleared up after about 2 weeks, from red to brownish to clear...)
I have no real problems when urinating (dysuria, etc.), except for anxiety during relaxing sphincter muslces, and my tests for malignant cells (urine), uroflow, and constant post-massage WBC checks do not reveal any real problem. Hence, my
urologist thinks I do not have any stenosis, polyps, cancer, strictures, urethritis, and my even prostate never feels any pain when drained/massaged and is of relatively normal
size and texture, according to my urologist.
Instead, he has given me a tranquilizer along with Cerniltion, as he thinks I have a psychosomatic condition too (my gastroenterologist has given Dogmatly and another tranquilizer
for my "Irritable Bowel Syndrome," saying that I have a nervous/anxiety complex disorder that causes a "nervous colon").
It's true, at times when I am occupied, my fixation on any urethral discomfort would be lessened, and when I fixate or think about it, some sort of discomfort would return.
But last week, just a few hours after seeing my uro, I had the same sharp ticklish pain after an ejaculation, and for days since then I "feel" all these sorts of sensitive feelings
in the urethra... strange isn't it?
My urologist has not insisted on it, but I am trying to avoid any invasive tests on my urethra like "urethroscopy" due to its traumatizing risks (bleeding, strictures, scarring, infection, and extreme pain!).
So, Doctor, do you have an opinion as to what may be causing this sudden sharp ticklish like discomfort? If there is nothing really serious I do not want to risk having a urethroscopy worsen my
sensitive urethra, and also I think this sort of procedure would cause a major psychological trauma to me.
Can be anterior valves, anxiety-caused muscle spasms in urethra/bladder neck, stones (though my countless urine tests would have confirmed this by now), divierticulum, cycts (in urethra?), etc.?
I do NOT smoke, take alcohol, eat meat and have abstained from sex for 2 years now. I take fiber a lot though to improive intestinal health and drink lots of water.
Thank you for your attention (to this long email).
Urethral pain can be caused by a variety of conditions that can be categorized as infectious, inflammatory, cancerous or congenital. Urinalysis to evaluate the urine for red blood cells, white blood cells and infection is our most useful screening tool. Your doctor has been quite thorough in evaluating your condition.Repeated urinalysis have failed to uncover a significant abnormality. This is encouraging. The likelihood of a serious condition in this setting is very low. As you mentioned the next step in evaluation of your condition is urethroscopy. and cystoscopy to look directly inside at your urethra and bladder. Although this procedure is well tolerated by both men and women, it is not indicated in your condition.
There are several possibilities as to the cause of your condition. An anxiety disorder that is contributing to both your irritable bowel and urethral symptoms is a possibility. Another possibility is a condition called interstitial cystitis. This condition affects both men and women although more women commonly are diagnosed with the condition. It is treated with antidepressant medication as well as other medicines. it may be worthwhile for you to read some of the previous responses to questions regarding this condition already available on the forum. This information is provided for general medical education purposes only. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition. More individualized care is available at the Henry Ford Hospital and its satellites (1 800 653 6568).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.